Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 42, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 26, 2014, 1:56 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2014, 1:56 AM EDT (05:56 UTC)
- Expired
- Apr 26, 2014, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
684 WHUS71 KBUF 260556 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 156 AM EDT SAT APR 26 2014 LOZ042-043-261000- /O.NEW.KBUF.SC.Y.0042.140426T0600Z-140426T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 156 AM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-261300- /O.NEW.KBUF.SC.Y.0042.140426T0800Z-140426T1300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 156 AM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
089 WHUS71 KBUF 260850 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 450 AM EDT SAT APR 26 2014 LOZ042-043-261000- /O.CON.KBUF.SC.Y.0042.000000T0000Z-140426T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 450 AM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-261300- /O.CON.KBUF.SC.Y.0042.000000T0000Z-140426T1300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 450 AM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
769 WHUS71 KBUF 260949 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 549 AM EDT SAT APR 26 2014 LOZ042-043-261100- /O.EXP.KBUF.SC.Y.0042.000000T0000Z-140426T1000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 549 AM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... WINDS HAVE DIMINSIHED BELOW SMALL CRAFT ADVISORY LEVELS AT THIS TIME. $$ LOZ044-045-261300- /O.CON.KBUF.SC.Y.0042.000000T0000Z-140426T1300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 549 AM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
324 WHUS71 KBUF 261145 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 745 AM EDT SAT APR 26 2014 LOZ044-045-261300- /O.CON.KBUF.SC.Y.0042.000000T0000Z-140426T1300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 745 AM EDT SAT APR 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 10:41 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 25, 10:41 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1041 PM EDT FRI APR 25 2014 .SYNOPSIS... LOW PRESSURE WILL MOVE EAST ACROSS NEW YORK TONIGHT WITH COLD AIR ALOFT MOVING IN ON SATURDAY. EXPECT A PERIOD OF RAIN WITH THE LOW...MAINLY THIS EVENING...THEN SCATTERED SHOWERS AND COOLER WEATHER FOR SATURDAY. A RIDGE WILL MOVE IN ON SUNDAY FOR DRY WEATHER LASTING INTO EARLY NEXT WEEK. SOME SHOWERS ARE EXPECTED FOR THE MIDWEEK PERIOD AS A SLOW MOVING LOW MOVES INTO THE REGION. && .NEAR TERM /THROUGH SATURDAY/... THE BACK EDGE OF THE STEADY AND HEAVIER RAIN IS APPROXIMATELY ALONG THE GENESEE VALLEY AT 1030PM WITH A TRAILING AREA OF LOW CLOUDS AND FOG WESTWARD TO CENTRAL LAKE ERIE. THERE MAY BE A BRIEF PERIOD OF CLEARING OVER THE WESTERN COUNTIES OVERNIGHT OR EARLY SATURDAY...BUT THIS SHOULD FILL IN QUICKLY AS THE COLD CORE ALOFT MOVES IN WITH LOW LEVEL DESTABILIZATION IN THE MOIST AND COOLING AIRMASS. BEHIND THE RAIN...WILL HAVE TO BE WARY FOR FOG DEVELOPMENT IF SKIES DO INDEED CLEAR QUICKLY. TEMPERATURES HOWEVER SHOULD REMAIN ABOVE FREEZING WITH MINIMAL THREAT FOR BLACK ICE. FOR SATURDAY...THE COOLING AIRMASS ALOFT WILL ALLOW FOR SOME SCATTERED SHOWER DEVELOPMENT BY AFTERNOON...WITH SOME DRIZZLE OR SPRINKLES AT TIMES. TEMPERATURES SHOULD BE ABOUT 10-15F COOLER THAN FRIDAY MAX VALUES. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... SATURDAY NIGHT AND SUNDAY...THE CORE OF A CLOSED UPPER LOW OVER NEW YORK STATE WILL DIVE SOUTHEASTWARD AND OFF THE NEW ENGLAND COAST... WHILE SURFACE-BASED RIDGING WILL BUILD EASTWARD FROM THE CENTRAL GREAT LAKES AND ONTARIO PROVINCE. LINGERING MOISTURE AND WRAPAROUND CYCLONIC FLOW AROUND THE DEPARTING UPPER LOW WILL KEEP A LIKELIHOOD OF LIGHT PRECIP ACROSS THE NORTH COUNTRY SATURDAY NIGHT WITH LOWER-END PRECIP CHANCES EXTENDING BACK AS FAR WEST AS PORTIONS OF THE FINGER LAKES AND SOUTHERN TIER...BEFORE ALL OF THIS WINDS DOWN FROM WEST TO EAST DURING SUNDAY WITH INCREASING DRYING AND RIDGING. WHILE THE BULK OF THIS PRECIP WILL FALL IN THE FORM OF RAIN SHOWERS...NOCTURNAL COOLING OF THE BOUNDARY LAYER WILL ALLOW SOME SNOW SHOWERS TO MIX IN ACROSS THE HIGHER TERRAIN OF THE NORTH COUNTRY SATURDAY NIGHT AND VERY EARLY SUNDAY...SOME OF WHICH COULD PRODUCE A DUSTING OF ACCUMULATION. OTHERWISE...EXPECT FAIRLY CLOUDY CONDITIONS TO BE THE RULE SATURDAY NIGHT THANKS TO AN UPSLOPE NORTHWESTERLY FLOW OF COOL AIR AND LINGERING LOW LEVEL MOISTURE... WITH SOME PARTIAL SUNSHINE THEN DEVELOPING FROM THE GENESEE VALLEY WESTWARD ON SUNDAY. AFTER THAT...SUNDAY NIGHT AND MONDAY LOOK TO FEATURE DRY WEATHER AND A CONTINUED TREND TOWARD PARTLY CLOUDY/PARTLY SUNNY SKIES AS THE AXIS OF THE AFOREMENTIONED SURFACE RIDGE SLOWLY DRIFTS EAST ACROSS NEW YORK STATE. TEMPERATURE-WISE...MUCH OF THIS PERIOD WILL FEATURE BELOW NORMAL TEMPERATURES...BEFORE SOME LIMITED MODERATION IN OUR AIRMASS AND GREATER AMOUNTS OF SUNSHINE ALLOW READINGS TO RECOVER CLOSER TO NORMAL DURING THE DAY ON MONDAY. MORE SPECIFICALLY...EXPECT LOWS TO GENERALLY RANGE IN THE LOWER TO MID 30S BOTH SATURDAY NIGHT AND SUNDAY NIGHT...WITH HIGHS IN THE UPPER 40S AND LOWER 50S SUNDAY WARMING TO THE MID AND UPPER 50S ON MONDAY. THIS STATED...AREAS DOWNWIND OF THE LAKES WILL BE NOTICEABLY COOLER BOTH DAYS THANKS TO AN ONSHORE LOW LEVEL FLOW...WITH THE GREATEST COOLING FOUND SOUTHEAST OF BOTH LAKES ON SUNDAY...AND SOUTH OF LAKE ONTARIO DURING MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... IN A NUTSHELL...THIS PERIOD WILL BE UNSETTLED AS A MASSIVE CUTOFF FLOW SLOWLY LIFTS FROM THE CENTRAL MISSISSIPPI VALLEY NORTHEASTWARD TO ONTARIO PROVINCE. THIS SYSTEM WILL BRING FREQUENT OPPORTUNITIES FOR SHOWERS TO OUR REGION...WITH THESE APPEARING TO BE MOST LIKELY DURING THE TUESDAY NIGHT TO WEDNESDAY NIGHT TIME FRAME AS AN OCCLUDING FRONTAL BOUNDARY AND ASSOCIATED PLUME OF DEEPER MOISTURE SLOWLY LIFTS NORTHEASTWARD ACROSS THE OHIO VALLEY AND INTO NEW YORK STATE. AS FOR TEMPS...WITH OUR AREA LIKELY REMAINING ON THE EAST AND WARMER SIDE OF THE UPPER LEVEL LOW THROUGH THURSDAY...TEMPS SHOULD RANGE FROM NEAR NORMAL TO A LITTLE ABOVE NORMAL THROUGH THAT TIME. AFTER THAT...TEMPS WILL FALL BACK TO SLIGHTLY BELOW NORMAL LEVELS TO END THE WORK WEEK AS THE CENTER OF THE UPPER LEVEL CIRCULATION LIFTS INTO ONTARIO PROVINCE AND DRAWS SOMEWHAT COOLER AIR SOUTHEASTWARD ACROSS THE GREAT LAKES. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... LOOK FOR ROUGHLY A 3 HR PERIOD OF RAIN/IFR CONDITIONS EARLY IN THE TAF PERIOD. RAIN SHOULD TAPER OFF LATER TONIGHT AS THE LOW PRESSURE MOVES NORTHEAST OF LAKE ONTARIO. AFTER THE RAIN...EXPECT SOME IMPROVEMENTS TO CIGS WITH EVEN SOME UNRESTRICTED CONDITIONS AT TIMES FAR WEST...BUT OVERALL EXPECT LINGERING MOISTURE AND UPSLOPE FLOW MAINTAINING IFR/MVFR AND FORMATION OF PATCHY FOG. AS A SECONDARY SURFACE LOW FORMS IN THE VICINITY OF THE SAINT LAWRENCE RIVER...THERE MAY BE A REBOUND IN SHOWERS DURING SATURDAY AFTERNOON. ANY CLEARING EARLY SATURDAY SHOULD BE REPLACED BY WIDESPREAD STRATO-CU WITH BORDERLINE MVFR CONDITIONS AND SCATTERED -SHRA. OUTLOOK... SUNDAY...VFR/MVFR WITH A CHANCE OF RAIN/SNOW SHOWERS E. MONDAY...VFR. TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS LATE ACROSS FAR WESTERN NEW YORK. WEDNESDAY...MVFR WITH CHANCE OF RAIN. && .MARINE... INCREASING SOUTHEASTERLY WINDS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM WILL HELP BUILD WAVES ALONG THE NORTHERN AND WESTERN LAKE SHORES THIS AFTERNOON AND EVENING. WHILE THE STRONGEST WINDS AND HIGHEST WAVES SHOULD REMAIN OFFSHORE... CONDITIONS SHOULD REACH LOWER-END ADVISORY LEVELS ACROSS THE WESTERNMOST NEARSHORE WATERS OF LAKE ONTARIO. WINDS VEER TO WEST TONIGHT BEHIND THE DEPARTING LOW PRESSURE WITH BORDERLINE SCA CRITERIA ALONG THE SOUTHERN LAKE ONTARIO SHORELINE. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...ZAFF NEAR TERM...WCH/ZAFF SHORT TERM...JJR LONG TERM...JJR AVIATION...WCH/ZAFF MARINE...ZAFF
Hazardous weather outlook, Apr 25, 5:16 AM EDT, 20 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 516 AM EDT FRI APR 25 2014 NYZ001>008-010>014-019>021-085-260930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 516 AM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-260930- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 516 AM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.